Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 10, 2020, 4:54 PM CST for 5 counties in Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 4:54 PM CST (22:54 UTC)
- Expired
- Jan 10, 2020, 6:00 PM CST
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 10:42 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
932
WUUS53 KSGF 102254
SVRSGF
MOC009-043-109-209-213-110000-
/O.NEW.KSGF.SV.W.0009.200110T2254Z-200111T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
454 PM CST Fri Jan 10 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Christian County in southwestern Missouri...
Western Taney County in southwestern Missouri...
Stone County in southwestern Missouri...
Eastern Barry County in southwestern Missouri...
Southeastern Lawrence County in southwestern Missouri...
* Until 600 PM CST.
* At 453 PM CST, severe thunderstorms were located along a line
extending from near Marionville to 12 miles southwest of Crane to 8
miles east of Cassville to 13 miles east of Exeter to near Beaver,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nixa... Ozark...
Branson... Lake Taneycomo...
Table Rock Lake... Roaring River State Park...
Table Rock State Park... Aurora...
Hollister... Silver Dollar City...
Kimberling City... Forsyth...
Marionville... Clever...
Merriam Woods... Sparta...
Crane... Shell Knob...
Billings... Reeds Spring...
This includes Interstate 44 between mile markers 51 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9389 3666 9379 3671 9382 3676 9379
3715 9374 3715 9361 3710 9360 3709 9303
3668 9308 3662 9311 3657 9308 3650 9313
TIME...MOT...LOC 2253Z 278DEG 30KT 3707 9365 3676 9370 3670 9372 3665
9369 3652 9378
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Albano1 follow-up statement
853
WWUS53 KSGF 102338
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
538 PM CST Fri Jan 10 2020
MOC009-109-102348-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-200111T0000Z/
Barry MO-Lawrence MO-
538 PM CST Fri Jan 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY AND SOUTHEASTERN
LAWRENCE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
LAT...LON 3650 9358 3681 9358 3683 9361 3705 9361
3710 9360 3709 9303 3668 9308 3662 9311
3657 9308 3650 9313
TIME...MOT...LOC 2338Z 270DEG 30KT 3702 9322 3671 9327 3665 9329 3660
9326 3647 9335
$$
MOC043-209-213-110000-
/O.CON.KSGF.SV.W.0009.000000T0000Z-200111T0000Z/
Christian MO-Taney MO-Stone MO-
538 PM CST Fri Jan 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR CHRISTIAN...WESTERN TANEY AND STONE COUNTIES...
At 538 PM CST, severe thunderstorms were located along a line
extending from Ozark to near Branson West to near Silver Dollar City
to near Hollister to near Roberson Hollow, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nixa... Ozark...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Forsyth...
Clever... Merriam Woods...
Sparta... Crane...
Shell Knob... Billings...
Reeds Spring... Highlandville...
Rockaway Beach... Fremont Hills...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9358 3681 9358 3683 9361 3705 9361
3710 9360 3709 9303 3668 9308 3662 9311
3657 9308 3650 9313
TIME...MOT...LOC 2338Z 270DEG 30KT 3702 9322 3671 9327 3665 9329 3660
9326 3647 9335
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:32 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 10, 3:32 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
332 PM CST Fri Jan 10 2020
.SHORT TERM...(This evening through Saturday)
Issued at 251 PM CST Fri Jan 10 2020
Storms expanded and moved northeast into the area over the past
couple of hours. Limited instability (but enough) and backed low
level flow/good low level helicity and vertical shear have allowed
some mini supercells to to develop northwest-southwest of KSGF.
Instability/mlcape will remain 500-1000 j/kg in an area
east/ahead of the convection that is in place now (sw and south
central MO). Expect a broken line of convection to move northeast
into southern MO toward 00z/6pm then shift east and northeast in
areas along and east of hwy 65 and south of I-44. Storm mode looks
to be a mix of mini supercells, and broken lines segments.
Damaging wind/tornado threat will continue for much or our eastern
cwfa through midnight before the activity shifts east of the
area.
Heavy rain is the another concern and not much change is in the
forecast with storm totals of 3-4 inches common which will
produce flooding. No changes to the watch are expected.
Cold air will move southeast into the region late tonight into
Saturday. In general guidance has backed off a little on the snow
but still looking at trace amounts to around three inches with
highest amounts in our northwest counties. As the cold air moves
in, the shallow nature of the initial push should result in a
changeover to freezing rain/drizzle then sleet late tonight, then
finally snow Saturday as precip wraps around the exiting upper
low. Still have an ice accumulation of around a tenth of an inch
for the western cwfa. No changes planned to winter products.
.LONG TERM...(Saturday Night through Friday)
Issued at 251 PM CST Fri Jan 10 2020
Saturday night-Sunday: A sfc ridge will move quickly through
Saturday night with temperatures falling into the teens-20s.
Guidance might be a little aggressive in the warmup on Sunday,
but south winds will kick in with a moderating temperature trend.
Monday-Friday: Mild weather is expected Monday-Tuesday with
limited rain/precip potential. A sfc low low is expected to pass
through the region Wednesday (decent agreement with global
models). Some limited light rain potential is there but there
won't be a ton of moisture to work with. Cold air will nose it's
way south briefly in the wake of the low. There is some potential
for another mid latitude system late in the week with a quick
zonal upper air pattern in place.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1229 PM CST Fri Jan 10 2020
KSGF/KJLN/KBBG tafs: MVFR/VFR ceilings to start. Showers and
thunderstorms will increase over the area over the next couple of
hours with periodic IFR visibility with heavier showers.
Eventually a stationary front now north and west of the taf sites
will surge southeast through the region with IFR conditions
becoming common behind the front. Precipitation is expected to
change to a wintry mix late in the period at KJLN then KSGF and
continue through the end of the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>071-
077>083-088>098-101>106.
Winter Weather Advisory from midnight tonight to midnight CST
Saturday night for MOZ057-058-069>071-079>083-090>096-
101>104.
Winter Storm Warning from 6 PM this evening to midnight CST
Saturday night for MOZ055-056-066>068-077-078-088-089.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
Winter Storm Warning from 6 PM this evening to midnight CST
Saturday night for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSAHazardous weather outlook, Jan 10, 10:31 AM CST, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1031 AM CST Fri Jan 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1031 AM CST Fri Jan 10 2020 ...Storm System Is Expected to Bring a Variety of Hazardous Weather to the Outlook Area... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. Limited excessive cold risk. Limited non thunderstorm wind risk. Elevated ice accumulation risk. Limited snow and sleet risk. DISCUSSION... Widespread showers and thunderstorms will develop by early afternoon over western sections of the outlook area and spread east later this afternoon and tonight. The overall heaviest rain is expected to occur this afternoon and tonight. Storm total rainfall amounts are expected to range from 2.5 to 4 inches. Localized amounts of around 5 to 6 inches will be possible where thunderstorms persist for longer periods. Widespread rainfall of this magnitude will likely cause the flooding of numerous rivers, creeks, and low water crossings. Severe thunderstorms will be possible this afternoon into early tonight. Damaging winds, tornadoes, and large hail will all be possible with these storms. As colder air moves into the area, rain will transition to a wintry mix of freezing rain, sleet, and snow late this evening into tonight over northwest sections of the outlook area. Greatest accumulations through tonight will occur from southeast Kansas into central Missouri. Wind chills will also drop into the teens in this area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix or freezing rain, sleet, and snow is expected across much of the area Saturday morning, transitioning to snow through the day. The greatest accumulations will be over the northwest portion of the outlook area from southeast Kansas into central Missouri, with the lowest accumulations over south-central Missouri. Wind chills will fall into the teens and single digits through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Jan 10, 3:05 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 W FAIR PLAY 37.63N 93.60W
01/10/2020 POLK MO EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
W FAIR PLAY. 203 HIGHWAY 32 2 BARNS
DESTROYED ALONG WITH POWER LINES DOWN IN
THIS AREA.
&&
TEOLocal storm report, Jan 10, 3:50 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 2 W FAIR PLAY 37.63N 93.61W
01/10/2020 POLK MO EMERGENCY MNGR
TORNADO OF UNKNOWN INTENSITY OBSERVED. TIME
BASED ON RADAR.
&&
TEOLocal storm report, Jan 10, 4:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 3 SSW WALNUT GROVE 37.37N 93.58W
01/10/2020 GREENE MO FIRE DEPT/RESCUE
REPORT OF WATER OVER THE ROADWAY ON HIGHWAY
V NEAR FARM ROAD 33.
&&
KPLocal storm report, Jan 10, 4:44 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 3 S WALNUT GROVE 37.37N 93.55W
01/10/2020 GREENE MO FIRE DEPT/RESCUE
REPORT OF FLASH FLOODING OVER FARM ROAD 45
NEAR FARM ROAD 36 ALONG SUGAR CREEK.
&&
KPLocal storm report, Jan 10, 4:47 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD 1 SE MONETT 36.91N 93.91W
01/10/2020 BARRY MO AMATEUR RADIO
REPORT OF STREET FLOODING NEAR HIGHWAY 60 IN
MONETT.
&&
KPLocal storm report, Jan 10, 4:52 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD WHEATON 36.77N 94.06W
01/10/2020 BARRY MO TRAINED SPOTTER
REPORT OF STREET FLOODING NEAR WHEATON CITY
PARK IN THE CITY OF WHEATON, MISSOURI.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:55 AM CST | Winter Storm Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 3 more | 39 hr |
| Jan 10, 2:55 AM CST | Winter Weather Advisory | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 15 more | 39 hr |
| Jan 10, 9:14 AM CST | River Flood Warning | SGF | Vernon | 4 days |
| Jan 10, 9:14 AM CST | River Flood Warning | SGF | St. Clair | 19 hr |
| Jan 10, 10:16 AM CST | River Flood Warning | SGF | Shannon | 52 hr |
| Jan 10, 10:16 AM CST | River Flood Warning | SGF | Shannon | 62 hr |
| Jan 10, 10:19 AM CST | River Flood Warning | SGF | Stone | 53 hr |
| Jan 10, 12:29 PM CST | Special Weather Statement | SGF | Barton | 46 min |
| Jan 10, 12:46 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 44 min |
| Jan 10, 1:11 PM CST | Special Weather Statement | SGF | Barry | 34 min |
| Jan 10, 1:23 PM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 52 min |
| Jan 10, 1:42 PM CST | Tornado Warning | SGF | Cedar, Vernon | 33 min |
| Jan 10, 1:54 PM CST | Special Weather Statement | SGF | Dade | 36 min |
| Jan 10, 2:13 PM CST | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 26 min |
| Jan 10, 2:22 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Polk | 38 min |
| Jan 10, 2:24 PM CST | Tornado Warning | SGF | Cedar, Polk | 36 min |
| Jan 10, 2:27 PM CST | Special Weather Statement | SGF | Miller | 48 min |
| Jan 10, 2:35 PM CST | Tornado Warning | SGF | Polk | 25 min |
| Jan 10, 2:38 PM CST | Severe Thunderstorm Warning | SGF | Camden, Miller | 37 min |
| Jan 10, 2:45 PM CST | Special Weather Statement | SGF | McDonald | 45 min |
| Jan 10, 2:51 PM CST | Tornado Warning | SGF | Hickory, Polk | 24 min |
| Jan 10, 2:56 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 37 min |
| Jan 10, 3:20 PM CST | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 40 min |
| Jan 10, 3:48 PM CST | Tornado Warning | SGF | Barry, Lawrence, Newton | 27 min |
| Jan 10, 4:03 PM CST | Flash Flood Warning | SGF | Barry, Cedar, Dade, Greene, Jasper, Lawrence and 3 more | 19 hr |
| Jan 10, 4:14 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 46 min |
| Jan 10, 5:01 PM CST | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Laclede, Lawrence and 4 more | 18 hr |
| Jan 10, 5:07 PM CST | Tornado Warning | SGF | Barry, Stone | 23 min |
| Jan 10, 5:22 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 38 min |
| Jan 10, 5:33 PM CST | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Maries and 4 more | 17 hr |
| Jan 10, 5:45 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 45 min |
| Jan 10, 5:47 PM CST | Tornado Warning | SGF | Greene, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.